Advertisement

Uniform Sup-Norm Bounds on Average for Cusp Forms of Higher Weights

  • Joshua S. Friedman
  • Jay Jorgenson
  • Jürg KramerEmail author
Chapter
Part of the Progress in Mathematics book series (PM, volume 319)

Abstract

Let \(\Gamma \subset \mathrm{ PSL}_{2}(\mathbb{R})\) be a Fuchsian subgroup of the first kind acting by fractional linear transformations on the upper half-plane \(\mathbb{H}\). Consider the d-dimensional space of cusp forms \(\mathcal{S}_{2k}^{\Gamma }\) of weight 2k for \(\Gamma\), and let {f1, , f d } be an orthonormal basis of \(\mathcal{S}_{2k}^{\Gamma }\) with respect to the Petersson inner product. In this paper we show that the sup-norm of the quantity \(S_{2k}^{\Gamma }(z):=\sum _{ j=1}^{d}\vert f_{j}(z)\vert ^{2}\,\mathrm{Im}(z)^{2k}\) is bounded as \(O_{\Gamma }(k)\) in the cocompact setting, and as \(O_{\Gamma }(k^{3/2})\) in the cofinite case, where the implied constants depend solely on \(\Gamma\). We also show that the implied constants are uniform if \(\Gamma\) is replaced by a subgroup of finite index.

Notes

Acknowledgements

Jorgenson acknowledges support from numerous NSF and PSC-CUNY grants. Kramer acknowledges support from the DFG Graduate School Berlin Mathematical School and from the DFG International Research Training Group Moduli and Automorphic Forms.

References

  1. [AU95]
    A. Abbes, E. Ullmo, Comparaison des métriques d’Arakelov et de Poincaré sur X 0(N). Duke Math. J. 80, 295–307 (1995)MathSciNetCrossRefzbMATHGoogle Scholar
  2. [BF13]
    R. Berman, G. Freixas i Montplet, An arithmetic Hilbert-Samuel theorem for singular Hermitian line bundles and cusp forms. Compos. Math. 150, 1703–1728 (2014)Google Scholar
  3. [Fay]
    J. Fay, Fourier coefficients of the resolvent for a Fuchsian group. J. Reine Angew. Math. 293/294, 143–203 (1977)Google Scholar
  4. [Fischer]
    J. Fischer, An Approach to the Selberg Trace Formula via the Selberg Zeta-Function. Lecture Notes in Mathematics, vol. 1253 (Springer, New York, 1987)Google Scholar
  5. [GR81]
    I. Gradshteyn, I. Ryzhik, Tables of Integrals, Series, and Products (Academic, New York, 1981)zbMATHGoogle Scholar
  6. [HS10]
    R. Holowinsky, K. Soundararajan, Mass equidistribution for Hecke eigenforms. Ann. Math. 172, 1517–1528 (2010)MathSciNetzbMATHGoogle Scholar
  7. [HT13]
    G. Harcos, N. Templier, On the sup-norm of Maass cusp forms of large level III. Math. Ann. 356, 209–216 (2013)MathSciNetCrossRefzbMATHGoogle Scholar
  8. [Javanpeykar]
    A. Javanpeykar, Polynomial bounds for Arakelov invariants of Belyi curves. With an appendix by P. Bruin. Algebra Number Theory 8, 89–140 (2014)MathSciNetCrossRefzbMATHGoogle Scholar
  9. [JK04]
    J. Jorgenson, J. Kramer, Bounding the sup-norm of automorphic forms. Geom. Funct. Anal. 14, 1267–1277 (2004)MathSciNetCrossRefzbMATHGoogle Scholar
  10. [JK09]
    J. Jorgenson, J. Kramer, Bounds on Faltings’s delta function through covers. Ann. Math. (2) 170, 1–43 (2009)Google Scholar
  11. [JK13]
    J. Jorgenson, J. Kramer, Effective bounds for Faltings’s delta function. Dedicated to Christophe Soulé at his sixtieth birthday. Ann. Fac. Sci. Toulouse Math. 23 (6), 665–698 (2014)MathSciNetCrossRefzbMATHGoogle Scholar
  12. [JL95]
    J. Jorgenson, R. Lundelius, Convergence theorems for relative spectral functions on hyperbolic Riemann surfaces of finite volume. Duke Math. J. 80, 785–819 (1995)MathSciNetCrossRefzbMATHGoogle Scholar
  13. [Kaenel1]
    R. von Känel, An effective proof of the hyperelliptic Shafarevich conjecture. J. Théor. Nombres Bordeaux 26, 507–530 (2014)MathSciNetCrossRefzbMATHGoogle Scholar
  14. [Kaenel2]
    R. von Känel, Integral points on moduli schemes of elliptic curves. Trans. Lond. Math. Soc. 1, 85–115 (2014)MathSciNetCrossRefzbMATHGoogle Scholar
  15. [Lau]
    Y.-K. Lau, Equidistribution of Hecke eigenforms on the arithmetic surface \(\Gamma _{0}(N)\setminus \mathbb{H}\). J. Number Theory 96, 400–416 (2002)MathSciNetGoogle Scholar
  16. [LS03]
    W. Luo, P. Sarnak, Mass equidistribution for Hecke eigenforms. Commun. Pure Appl. Math. 56, 874–891 (2003)MathSciNetCrossRefzbMATHGoogle Scholar
  17. [MU98]
    P. Michel, E. Ullmo, Points de petite hauteur sur les courbes modulaires X 0(N). Invent. Math. 131, 645–674 (1998)MathSciNetCrossRefGoogle Scholar
  18. [Oshima]
    K. Oshima, Completeness relations for Maass Laplacians and heat kernels on the super Poincaré upper half-plane. J. Math. Phys. 31, 3060–3063 (1990)MathSciNetCrossRefzbMATHGoogle Scholar
  19. [Pazuki]
    F. Pazuki, Remarques sur une conjecture de Lang. J. Théor. Nombres Bordeaux 22, 161–179 (2010)MathSciNetCrossRefzbMATHGoogle Scholar
  20. [Templier]
    N. Templier, Large values of modular forms. Cambridge J. Math. 2, 91–116 (2014)MathSciNetCrossRefzbMATHGoogle Scholar
  21. [Xia]
    H. Xia, On L -norms of holomorphic cusp forms. J. Number Theory 124, 400–416 (2007)MathSciNetGoogle Scholar

Copyright information

© Springer International Publishing Switzerland 2016

Authors and Affiliations

  • Joshua S. Friedman
    • 1
  • Jay Jorgenson
    • 2
  • Jürg Kramer
    • 3
    Email author
  1. 1.Department of Mathematics and ScienceUnited States Merchant Marine AcademyKings PointUSA
  2. 2.Department of MathematicsThe City College of New YorkNew YorkUSA
  3. 3.Institut für MathematikHumboldt-Universität zu BerlinBerlinGermany

Personalised recommendations